I want both of you to know how normal you are! I am afraid of meds too as it is so hard starting them to know what is my anxiety and what is a real side effect of the med.
I wish you both good luck on your med changes. I have been down that path many times. Please know that I care and post away on here your fears as well as your good feelings about the meds.
Hi Hope and Tammy,
I take effexor 150mg, i started on 75mg, after taking cipramil 10mg for 6 months and found them no help at all, before i started on Effexor i was scared of taking them after i searched the web and found a huge list of side possible side effects, but found that most of them were very small and others very very rare.
I was told to take them after food at night, so i would take it after dinner, and found myself feeling somewhat euphoric (really in a comfort zone) and a little tired, but that wore off after a few weeks of adjusting to them, after about 1 1/2 months i was able to feel confident enough to start going outside in the backyard for short periods of time,with time the time periods increased but i still didnt really want to venture outside the front of my house, my doctor was on holidays so my father had to talk to the fill in doctor who specialised in depression and anxiety, and she said i needed a stronger dose, so my doctor put me on 150 mg, within a few weeks i found i wanted to do more and didnt find things to be a chore, i actually wanted to go outside for a walk, and after 3 months of taking 150mg, 2 days ago i went for the biggest walk ive been on in 12 months.
Sorry for he long post, just trying to explain how Effexor has helped me, as for side effects i havent had any other than feeling a little nausious if i dont take them with food, and no sex drive what so ever, (but i've got 4 kids so its no big problem for me..lols) so all in alla small price to pay for the success ive had so far..
But as everyone is different and im far from being a professional, this is my personal experience, but starting on a low dose (37.5mg) is a good way to start..
Hope they help you as much as they have helped me..
((((((((HUGS)))))))) to all..
Only too happy to help where i can,
Yes there is another effexor i think it is Effexor EX but not certain, but i do know it is taken in a different dosage format, and not sure if it is present as the venaflaxine as Effexor XR is.
And Hope, ill prayyour libido dosent tank on you..lols....
((((((((HUGS)))))))) to all...
Ahhh yes i forgor the night sweats, but thats nothing really new to me as i used to sweat profusely (hope i spelled that right ..lol) but that was just the alcohol, and i do also get a bit of vertigo also but only if i get up too quickly or im gardening and i stand too fast..
Theres nothing to be scared of Laurel,
My vertigo only last a few seconds, and not everyone gets the effects, most people i know who are or have taken Effexor havent had any effects, and my night sweats are mainly due to the humidity where i live, it's quite humid here most of the year..
To be totally honest i have nothing but good things to say about effexor, its helped me out no end, and since my increased dosage, i find myself doing more than i imagined i would be able to do at this stage, Actually a very close friend called me last night and after we were talking for a while he said "Wow the old darren is coming back", and i said yes but without the dependancies i used to have, so thats a real plus for me, and the Effexor has played a big part in it, so nothing to be afraid of, just great results...
good luck with your pdoc, but personnaly i believe you will do fine, and i havent heard of any increase in blood pressure or wieght gain whilst on Effexor, But as ive said many times everyone is different and im no professional, just trying to help with your worries..
Hi Tammy. I have been on Effexor for two years and it has totally given me my life back. I am on 75 mg which I take in the morning so I sweat a bit more in the mornings - just in the summer - it is no big deal. I have gone from a miserable, anxious, shaking mess who laid on the sofa hardly eating and not being able to sleep to a busy lady living life to the full, even being able to return to work part time. The drug is not perfect - I get strange head sensations (I had them when I was ill too). I was only nauseous when I first started taking them. I am TOTALLY TERRIFIED of any new drug and it took me ages to pluck up courage to take the Effexor (Lyn will remember!). Thank goodness I did.
I wish you all the luck in the world.